MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR

TERUMO CORPORATION, ASHITAKA CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT); OXYGENATOR
Catalog Number CX*RX15RW30
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Blood Loss (2597)
Date of Event 01/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.6.- patient code = 2597 - although there was reportedly no impact to the patient, the event description indicates blood loss did occur.The amount of blood loss was unknown.The actual device was received by the manufacturing facility and is currently under evaluation.A follow up report will be submitted when the investigation is complete, but no later than 30 days from the date that this report was sent.For this reason code 11 was used in the conclusions section of h6.A review of the device history record and the product release decision control sheet of the involved product/lot # combination was conducted with no relevant findings.A search of the complaint file did not find any other report with the involved product code/lot# combination.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.H3 other text : currently under evaluation.
 
Event or Problem Description
The user facility reported a leak in the capiox rx15 device.Follow up communication with the user facility confirmed the following information: it was reported on (b)(6) 2016, the leak was detected during priming.There were no complications for patient.The oxygenator was changed out and procedure continued.It was reported there was some blood loss but not significant.It was reported there was a delay in surgery.The procedure was completed successfully.It was reported the patient was not harmed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 for mfg.Report no.9681834-2016-00015 to provide the results of the returned device evaluation.The actual device and a photo showing the actual sample during use were returned to the manufacturing facility for evaluation.The photo of the blood inlet port of the actual sample was noted to have been connected with a 1/4 adapter and blood leak was noted at the joint of these two components.The involved adapter was not returned.Visual inspection of the actual sample upon receipt revealed no defects.Magnifying inspection of the blood inlet port revealed no defects.The outside diameter of the blood inlet port was confirmed to meet manufacturer specifications.The factory-retained adapter was connected to the blood inlet port of the actual sample and was further tightened.Subsequently, saline solution was circulated in the actual sample from the blood inlet port at the flow rate of 3.0l/min.For 6 hours.No leak occurred.Functional testing was conducted and was able to reproduce the reported defect.The factory-retained adapter was connected to the blood inlet port of the actual sample with insufficient tightening.Saline solution was circulated in the actual sample at the flow rate of 3.0l/min.A leak was noted at the joint of the two components.With a torsional force applied to the tube connected to the adapter, the adapter was connected to the blood inlet port of the actual sample and tightened to the level the prime did not leak.Then, saline solution was circulated in the actual sample at the flow rate of 3.0l/min.A leak was noted at the joint of the two components 5 minutes after the circulation was started.The leakage was observed to be similar to that of the actual sample.There is no evidence that this event was related to a device defect or malfunction.With no return of the involved adapter the exact cause cannot be determined.Based on the investigation it is likely that: the adapter was not tightened to the blood inlet port of the actual sample sufficiently.During the set-up or priming, the tube connected to the adapter was given some torsional force.All available information has been placed on file in quality assurance for appropriate tracking, trending and follow-up.
 
Event or Problem Description
This report is being submitted as follow up no.1 for mfg.Report no.9681834-2016-00015 to provide the results of the returned device evaluation.

Brand Name
CAPIOX RX15 W/ 3L RESERVIOR (LT. PORT)
Common Device Name
OXYGENATOR
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key5444127
Report Number9681834-2016-00015
Device Sequence Number325729
Product Code DTZ
UDI-Device Identifier04987350771056
UDI-Public04987350771056
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K051997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue NumberCX*RX15RW30
Device Lot Number140807
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/04/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/18/2016
Supplement Report FDA Received Date03/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OXYGENATOR CHANGED OUT FOR A SORIN